Jump to content



Photo

Failed Taper Need Assistance


  • Please log in to reply
6 replies to this topic

#1 Daley

Daley

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 07 January 2019 - 11:21 PM

I need some assistance with coming off generic duloxetine. I have been on 60mg duloxetine for 4 years for major depression and generalised anxiety. Prior to this I have been on many other SSRI and SSNI. My Dr increased duloxetine to 90mg 2 months ago for worsening anxiety and some OCD symptoms. After 2 months at 90mg and no improvement in symptoms my Dr prescribed Prozac. The tapering schedule was over 3 weeks. Week 1, 60mg Duloxetine morning and 5 mg Prozac in the evening. Week 2, 30mg Duloxetine and 10mg Prozac. Week 3, 30mg Duloxetine and 10mg Prozac. Week 4, stopped Duloxetine and increased Prozac to 20mg morning.

 

During this taper I had headache and dizziness and felt unwell.  When I stopped Duloxetine and increased Prozac to 20mg after 2 days I went into terrible Duloxetine withdrawal, brain zaps, dizziness, headache and feeling very unwell. I stopped Prozac and went back on to Duloxetine 60mg which fixed the brain zaps within a few hours, but it has taken nearly 2 weeks to feel better but I still don’t feel right.

 

I now know the taper off Duloxetine was too quick for me. I will stay on Duloxetine 60mg until I see my psychiatrist at the end of the month. I have changed antidepressants in the past and it is always an unpleasant transition but nothing like this duloxetine withdrawal. I am feeling really traumatised by the medication change and don’t know what I want to do next regarding trying another antidepressant or completely come off duloxetine. Any thoughts would be very much appreciated.

 

 


#2 KathyInFL

KathyInFL

    Best Friend

  • Site Supporter
  • 473 posts
  • LocationSouth Florida

Posted 07 January 2019 - 11:44 PM

Welcome Daley! That was a very fast taper off the C, but I have no experience with a cross taper like you did, but others here do and you will hear from these wonderful people! All I can tell you is what I did. I was on 60mg for about 10 years and did a taper by weighing the beads. I did a slow taper starting around December 2016 and finished in November 2018, that's almost 2 years of tapering! I still don't feel 100% but I feel much better than a few years ago when I tried to taper in a few months. 

 

Will your doctor go along with a slow taper? Many don't, luckily mine did. 

 

I'm glad you found this site!


#3 Noush

Noush

    Great Friend

  • Active Members
  • PipPipPipPipPip
  • 201 posts

Posted 08 January 2019 - 01:41 AM

Welcome Daley! That was a very fast taper off the C, but I have no experience with a cross taper like you did, but others here do and you will hear from these wonderful people! All I can tell you is what I did. I was on 60mg for about 10 years and did a taper by weighing the beads. I did a slow taper starting around December 2016 and finished in November 2018, that's almost 2 years of tapering! I still don't feel 100% but I feel much better than a few years ago when I tried to taper in a few months.

Will your doctor go along with a slow taper? Many don't, luckily mine did.

I'm glad you found this site!


Whilst slow tapering, at what point did you start to feel withdrawal effects? And did you feel them with every drop?

#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 9,707 posts
  • LocationMissouri

Posted 08 January 2019 - 09:05 AM

Welcome Daley

 

That cross taper is a fairly common one. The problem is that the Prozac would have taken 6 to 8 weeks to kick in so while you are cross tapering the withdrawal can be real bad. During a typical cross taper you can suffer severe withdrawal symptoms for nearly 2 months before relief finally sets in.


#5 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 2,108 posts
  • LocationLondon, UK

Posted 08 January 2019 - 09:54 AM

Hi Daley and welcome.

 

Hat has it right on the money here. The Prozac would not have had a chance to kick in here, and with that  abrupt withdrawal, it is not surprising how you felt. Unfortunately, unless one does a really slow taper, we are talking many months, or even years, will there be anything close to a withdrawal-free taper. It is a horrible drug and no mistake, but glad you have found us here.

 

IUN


#6 KathyInFL

KathyInFL

    Best Friend

  • Site Supporter
  • 473 posts
  • LocationSouth Florida

Posted 08 January 2019 - 11:49 AM

Whilst slow tapering, at what point did you start to feel withdrawal effects? And did you feel them with every drop?

 

I started my taper in Dec 2016 and went very slow. Re-reading my taper thread, it seemed I was doing very well and was happy until about September 2018, that's when my job started going bad. I have had slight brain zaps with every drop, but when I got down to 10mg of the original 60, that's when the brain zaps got really bad. They are gone now. I'm off C totally, but have knee/shoulder pain and my eyes are dry and very sensitive to light, I'm not sure if this is from the taper. And I've had tinnitus for many years and for the last couple of months, it's screaming loud. 

 

I am going to summarize my taper someday, look for it! :)


#7 Daley

Daley

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 08 January 2019 - 11:29 PM

Thanks to everyone for replying to my post. Much appreciated.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users